Alert archive / Texas / Tornado Warnings in 2025
Tornado Warning 33, NWS Fort Worth, TX
NWS Fort Worth, TX issued this tornado warning at May 16, 2025, 8:29 PM CDT for Navarro County, Texas. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 16, 2025, 8:29 PM CDT (01:29 UTC)
- Expired
- May 16, 2025, 9:00 PM CDT
- In force
- 31 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 2.0 in
County Navarro County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 97 km from the middle of the area, began a volume at 01:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 16, 8:32 PM CDT | FUNNEL CLOUD | Rice, TX | Stormchaser photo showed a funnel cloud over I-45 near Rice. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 16, 5:01 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 1.5 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3730 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1100 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 3.6
The text
As transmitted.
294
WFUS54 KFWD 170129
TORFWD
TXC349-170200-
/O.NEW.KFWD.TO.W.0033.250517T0129Z-250517T0200Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Fort Worth TX
829 PM CDT Fri May 16 2025
The National Weather Service in Fort Worth has issued a
* Tornado Warning for...
Northeastern Navarro County in north central Texas...
* Until 900 PM CDT.
* At 829 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Alma, or 10 miles north of Corsicana, moving
southeast at 25 mph.
HAZARD...Tornado and hail up to two inches in diameter.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Kerens, Chatfield, Powell, Roane, Rice, Goodlow, Eureka, Mildred,
Corsicana, and Richland-Chambers Reservoir.
This includes Interstate 45 between mile markers 234 and 243.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 3203 9626 3220 9659 3223 9658 3229 9645
3219 9618
TIME...MOT...LOC 0129Z 293DEG 22KT 3223 9650
TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.00 IN
$$
Shamburger2 follow-up statements
292
WWUS54 KFWD 170143
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
843 PM CDT Fri May 16 2025
TXC349-170200-
/O.CON.KFWD.TO.W.0033.000000T0000Z-250517T0200Z/
Navarro TX-
843 PM CDT Fri May 16 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR
NORTHEASTERN NAVARRO COUNTY...
At 842 PM CDT, a severe thunderstorm capable of producing a tornado
was located 8 miles northeast of Corsicana, moving southeast at 30
mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Kerens, Powell, Roane, Goodlow, Chatfield, and Richland-Chambers
Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! If you are outdoors, in a mobile home, or in a
vehicle, move to the closest substantial shelter now! Get to an
interior room on the lowest floor of a sturdy building and avoid
windows.
&&
LAT...LON 3219 9645 3224 9642 3219 9618 3205 9625
TIME...MOT...LOC 0142Z 293DEG 25KT 3219 9639
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
$$
Shamburger711
WWUS54 KFWD 170151
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
851 PM CDT Fri May 16 2025
TXC349-170200-
/O.CON.KFWD.TO.W.0033.000000T0000Z-250517T0200Z/
Navarro TX-
851 PM CDT Fri May 16 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR
NORTHEASTERN NAVARRO COUNTY...
At 851 PM CDT, a severe thunderstorm capable of producing a tornado
was located 7 miles northwest of Kerens, or 10 miles northeast of
Corsicana, moving southeast at 25 mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Kerens, Powell, Roane, Goodlow, and Richland-Chambers Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! If you are outdoors, in a mobile home, or in a
vehicle, move to the closest substantial shelter now! Get to an
interior room on the lowest floor of a sturdy building and avoid
windows.
&&
LAT...LON 3219 9618 3205 9625 3216 9641 3223 9636
TIME...MOT...LOC 0151Z 286DEG 22KT 3218 9632
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
$$
ShamburgerWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at May 16, 6:38 PM CDT, 1 hour 51 minutes earlier. Its key messages:
- Thunderstorms are expected to continue through the rest of the evening roughly along and east of I-35. Some thunderstorms could become severe with primarily a large hail threat.
- Scattered storms will be possible each afternoon and evening Saturday through Monday. A few storms may be severe (5-15% chance).
- A cold front on Tuesday will knock temperatures back down to near or slightly below normal for the middle of next work week, with afternoon highs dropping into the upper 70s/low 80s.
Area forecast discussion, May 16, 6:38 PM CDT, 1 hour 51 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 638 PM CDT Fri May 16 2025 ...New Aviation, Short Term... .KEY MESSAGES... - Thunderstorms are expected to continue through the rest of the evening roughly along and east of I-35. Some thunderstorms could become severe with primarily a large hail threat. - Scattered storms will be possible each afternoon and evening Saturday through Monday. A few storms may be severe (5-15% chance). - A cold front on Tuesday will knock temperatures back down to near or slightly below normal for the middle of next work week, with afternoon highs dropping into the upper 70s/low 80s. && .SHORT TERM... /NEW/ Update: Thunderstorms that have developed across portions of North and Central Texas late this afternoon and into the early evening will continue to push south and east, the exception being any left splits that continue to persist. The main threat continues to be large hail with isolated damaging wind gusts as well. Our special 19z sounding reveals substantial instability and steep lapse rates, with straight hodographs supportive of splitting supercells. These storms will have an increased risk for large hail, with right movers having a low but non-zero threat for tornadoes given a weakened cap and the availability of surface- based parcels. This threat is low due to poor low-level shear, but is worth watching either way. Activity will gradually wind down with a weakening trend starting around 10-11 PM before dissipating. Another, slightly more widespread round of severe weather can be expected tomorrow across all of North and Central Texas. The main threats once again will be large to very large hail and damaging winds, depending on storm mode evolution. There is once again a low but non-zero threat for tornadoes. The best timing for the activity tomorrow will be anywhere between 1 PM to 8 PM. For more details, please see the previous discussion down below this one. Reeves Previous Discussion: /Through Saturday Night/ Storm chances will gradually wane after sunset as storms continue moving to the east/southeast this evening. With the parent system responsible for the stalled boundary well north of our region, little to no shift is expected to the positioning of this front. Tonight, expect conditions to remain humid with temperatures struggling to dip below 70 degrees for a large part of the region. The aforementioned stalled boundary will once again become the focus of attention tomorrow. The main difference will be the added source of lift as a short-wave moves overhead late in the morning to early afternoon hours. Similar to today, forecast thermodynamic profiles once again drive instability above 4500 J/kg within a strongly sheared effective inflow layer. The stalled boundary will continue to be the surface feature for thunderstorms to initiate. With the added forcing for ascent due to the shortwave, storm mode will initially be supercellular in nature. With upscale growth, supercells will become clusters of storms with a migration from large hail to damaging winds as the main threats. There will be slightly more low-level shear tomorrow, however, the overall tornado potential will continue to remain low. Afternoon thunderstorms will diminish closer to midnight as daytime heating gradually wanes. Unfortunately, the boundary will move very little and remain draped from northeast to southwest across North Texas. This will set the stage for additional thunderstorm development this weekend...additional details listed below. Hernandez && .LONG TERM... /Issued 207 PM CDT Fri May 16 2025/ Update: The active weather will continue as we move into a new week. Additional rounds of thunderstorms can be expected through Tuesday before dry weather settles across the region. For details regarding next week's forecast, see the discussion below. Hernandez Previous Discussion: /Sunday through Thursday/ ...Sunday through Monday Night... On Sunday, the dryline will retreat further west, extending from the Texas Hill Country through western Oklahoma. Aloft, a strong upper-level disturbance will pivot from the Great Basin into the Rockies. The primary disturbance, however, won't eject east of the Rockies until Monday. As such, forcing for ascent will be weak Sunday evening, resulting in very isolated storm coverage along the dryline. Storms should mostly remain west of the I-35/35W corridor and near the Red River should they develop. Any storm Sunday evening will have the potential to be severe, with deep layer shear supportive of organized updrafts and 3000-4000 J/kg of SBCAPE. This will bring the potential for large hail and damaging winds with any mature thunderstorm. Though non-zero, the tornado threat will be low owing to weak low-level shear. Storms should quickly dissipate after sunset due to continued weak forcing and the redevelopment of a strong capping inversion. On Monday, the primary upper-level vort max is expected to eject out into the central Great Plains. This will induce surface cyclogenesis somewhere in eastern Colorado or western Kansas. As the low develops and tracks east, a cold front will approach the area from the north, with a dryline draped from central Oklahoma down the I-35 corridor into central Texas. East of the dryline, a very warm and moist airmass will still be in place, with SBCAPE on the order of 2500-3500 J/kg. PVA with the approach of the main disturbance aloft will bring sufficient forcing for ascent to develop scattered thunderstorms along the dryline by the late afternoon/early evening hours. Exact storm coverage remains uncertain at this time, but should be more widespread than any convection on Sunday. As storms mature and move off the dryline, abundant SBCAPE, strong deep layer shear, and 0-1km SRH in excess of 200 m2/s2 will be favorable for all modes of severe weather, particularly for any discrete storms that can persist into the early overnight hours with the development of the low-level jet. Exact timing and coverage remain uncertain at this point, as this will be determined by the progression of the upper-level disturbance and the strength of the capping inversion during the daytime hours. ...Tuesday through Thursday... By Tuesday, a cold front will move through the region. Isolated thunderstorms along the front during the morning hours will become more widespread as the day progresses. At this time, it looks like the front should push east of our area before peak heating and the greatest potential for storms gets underway. Regardless, there will be enough deep layer shear and instability in place to support organized convection, so will have to continue monitoring for the potential of additional strong to severe thunderstorms during the early afternoon hours. Behind the front and through the middle of next week, temperatures will return to near or slightly below normal. Highs should be in the upper 70s and low 80s, with nighttime lows dropping into the upper 50s/low 60s. High pressure will dominate behind the front, supportive of dry weather Tuesday evening through Thursday. Darrah && .AVIATION... /NEW/ Concerns...High potential for VCTS/TSRA, MVFR/IFR ceilings. Any storms that continue to develop this evening will gradually move to the south and east through sunset tonight with impacts continuing for much of the airspace through midnight tonight. Large hail and gusty winds will be possible, with a low chance for brief north flow depending on how far south and east the boundary manages to move. Southerly flow will resume overnight through tomorrow morning. Up next will be lowering ceilings through the morning, with low end MVFR favored. There is a low chance for IFR ceilings as well, scattering out into the mid to late morning. There is a bit of uncertainty in exact timing and placement for convection tomorrow afternoon, and this can be further refined in subsequent TAF issuances overnight. Reeves && .SPOTTER INFORMATION STATEMENT... Spotter activation may be requested along and east of I-35 this evening. Even if activation is not locally requested, any reports of hazardous weather to the National Weather Service are appreciated. && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 72 90 72 88 72 / 30 50 20 20 20 Waco 74 92 71 92 72 / 50 40 20 10 10 Paris 66 87 69 85 69 / 30 50 40 20 20 Denton 67 91 69 87 69 / 10 40 20 30 20 McKinney 68 90 70 85 71 / 20 50 30 20 20 Dallas 71 92 72 88 72 / 40 50 20 20 20 Terrell 70 88 71 87 72 / 70 50 30 20 10 Corsicana 73 91 73 91 74 / 70 40 20 10 5 Temple 74 94 71 93 74 / 30 30 20 10 5 Mineral Wells 68 93 69 91 70 / 5 40 20 30 20 && .FWD WATCHES/WARNINGS/ADVISORIES... Severe Thunderstorm Watch until midnight CDT tonight for TXZ094- 095-103>107-117>123-130>135-141>148-156>162-174-175. &&
In the hours before
Local storm report, May 16, 8:02 PM CDT, 27 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
802 PM CDT Fri May 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM Hail Ennis 32.34N 96.63W
05/16/2025 M1.00 Inch Ellis TX Broadcast Media
Photo of quarter hail in N Ennis.
&&
MASLocal storm report, May 16, 8:05 PM CDT, 24 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
805 PM CDT Fri May 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM Hail 6 S Midlothian 32.41N 97.01W
05/16/2025 E2.00 Inch Ellis TX Public
delayed report, photo on social media, time
estimated from radar.
&&
MASLocal storm report, May 16, 8:08 PM CDT, 21 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
808 PM CDT Fri May 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM Hail 1 S Garrett 32.35N 96.66W
05/16/2025 E2.00 Inch Ellis TX Public
&&
MASLocal storm report, May 16, 8:12 PM CDT, 17 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
812 PM CDT Fri May 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0758 PM Hail Cranfills Gap 31.77N 97.83W
05/16/2025 E1.00 Inch Bosque TX Public
&&
MASLocal storm report, May 16, 8:19 PM CDT, 10 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
819 PM CDT Fri May 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0807 PM Hail 1 ESE Ennis 32.33N 96.62W
05/16/2025 E1.25 Inch Ellis TX Broadcast Media
1.25 inch hail measured.
&&
MASLocal storm report, May 16, 8:28 PM CDT, 1 minute before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
828 PM CDT Fri May 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0823 PM Hail 1.2 N Meridian 31.94N 97.65W
05/16/2025 M2.11 Inch Bosque TX Broadcast Media
photo of 2.11 inch hail measured.
&&
MASThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 7:12 PM CDT | Severe Thunderstorm Warning | FWD | Bosque, Coryell, Hamilton | 63 min |
| May 16, 7:25 PM CDT | Severe Thunderstorm Warning | FWD | Ellis, Henderson, Kaufman, Navarro | 65 min |
| May 16, 8:08 PM CDT | Severe Thunderstorm Warning | FWD | Bosque, Hill, Johnson, Somervell | 54 min |
| May 16, 8:22 PM CDT | Severe Thunderstorm Warning | FWD | Ellis, Henderson, Kaufman, Navarro | 53 min |
| May 16, 8:58 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Ellis, Hill, Johnson, Tarrant | 42 min |
| May 16, 9:15 PM CDT | Severe Thunderstorm Warning | FWD | Anderson, Henderson, Navarro | 49 min |
| May 16, 9:39 PM CDT | Severe Thunderstorm Warning | FWD | Bell, Coryell, Lampasas | 66 min |
| May 16, 9:43 PM CDT | Special Weather Statement | FWD | Ellis | 47 min |
| May 16, 10:12 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Kaufman | 33 min |
| May 16, 10:45 PM CDT | Special Weather Statement | FWD | Rains | 30 min |
| May 17, 2:25 PM CDT | Special Weather Statement | FWD | Mills | 35 min |
| May 17, 2:42 PM CDT | Severe Thunderstorm Warning | FWD | Comanche, Hamilton, Mills | 63 min |
| May 17, 3:35 PM CDT | Severe Thunderstorm Warning | FWD | Comanche, Erath, Hamilton | 55 min |
| May 17, 3:40 PM CDT | Severe Thunderstorm Warning | FWD | Hamilton, Mills | 65 min |
| May 17, 3:54 PM CDT | Flash Flood Warning | FWD | Hamilton, Mills | 3 hr |
| May 17, 4:18 PM CDT | Severe Thunderstorm Warning | FWD | Erath, Hood, Somervell | 42 min |
| May 17, 4:24 PM CDT | Severe Thunderstorm Warning | FWD | Coryell | 51 min |
| May 17, 4:40 PM CDT | Severe Thunderstorm Warning | FWD | Erath, Palo Pinto, Parker | 42 min |
| May 17, 4:45 PM CDT | Severe Thunderstorm Warning | FWD | Bosque, Erath, Hill, Hood, Johnson, Somervell | 60 min |
| May 17, 5:11 PM CDT | Special Weather Statement | FWD | McLennan | 49 min |
| May 17, 5:20 PM CDT | Severe Thunderstorm Warning | FWD | Jack, Palo Pinto, Parker, Wise | 44 min |
| May 17, 5:41 PM CDT | Severe Thunderstorm Warning | FWD | Ellis, Hill, Johnson, Limestone, McLennan, Navarro | 64 min |
| May 17, 6:03 PM CDT | Severe Thunderstorm Warning | FWD | Cooke, Montague, Wise | 24 min |
| May 17, 6:08 PM CDT | Severe Thunderstorm Warning | FWD | Cooke, Denton, Grayson | 50 min |
| May 17, 6:26 PM CDT | Severe Thunderstorm Warning | FWD | Cooke, Denton, Montague, Wise | 47 min |
| May 17, 6:45 PM CDT | Special Weather Statement | FWD | Navarro | 45 min |
| May 17, 6:52 PM CDT | Special Weather Statement | FWD | Mills | 38 min |
| May 17, 6:55 PM CDT | Severe Thunderstorm Warning | FWD | Cooke, Grayson | 43 min |
Nearby
Tornado Warnings in Texas, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.